How can the effects of Novocaine be reduced?

Question

How can the effects of novocaine be reduced?

Answer

If you are already numb, there is really nothing that can be done to speed up when the anaesthetic will wear off. You just have to ‘wait it out’…depending on specifically which anaesthetic was actually used, it can be fairly quick – maybe 1/2 hr before the tingling starts to return, or it can take longer – like 2-3 hours.

Home Remedies:

Step 1:Massage the skin around your mouth, rubbing your fingers in small circles around your gums and jaw.
Step 2:Get active. Ask your dentist if it’s safe to participate in physical activity,and if so, take a brisk walk, go for a bike ride or even do some household chores. Being active stimulates blood flow in the body which helps to carry the anesthesia away from the injection site for your body to break it down and metabolize.
Step 3:Take a nap. Falling asleep will help get your mind off the feeling, or lack thereof, in your mouth and will help peacefully pass the time as the sensation wears off.
Step 4:Ask for another injection. Some dentists use medicine that can reverse the effects of the anesthesia. This will mean having another injection, but it is thought to make the numbness go away twice as fast as waiting it out. This can cost $25 to $75 and most insurance companies will not cover the numbness-reversing injection, so talk to your dentist about this option before having any dental work performed.
Step 5:If your numbness following a dental procedure persists for more than six to eight hours after your dental work, contact your dentist or physician to help find the cause.

Sources: http://www.ehow.com/how_5637735_rid-numb-mouth-after-dentist.html ; http://www.justanswer.com/dental/6s749-effects-novocain-reduced.html#ixzz3QoPakfqD

Why did this come up

Dentist and cavities

Other ‘related’ searches

“What reduces the effect of Novocaine?”

“Is Novocaine used anymore?”

“What is the drug used for cavities?”

“Are there home remedies to diminish effect of Novocaine?”